Alert archive / Georgia / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Atlanta, GA

February 2, 20137 counties in Georgia

NWS Atlanta, GA issued this winter storm warning at Feb 2, 2013, 2:55 PM EST for 7 counties in Georgia. It took effect at Feb 2, 2013, 3:38 PM EST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 2013, 2:55 PM EST (19:55 UTC)
In effect from
Feb 2, 2013, 3:38 PM EST
Expired
Feb 3, 2013, 10:00 AM EST
In force
18 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 160 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 6:15 PM ESTSNOW 2Ellijay, GAEMERGENCY MANAGER REPORTS 2 INCHES OF SNOW IN ELLIJAY. WET AND SLUSHY ROADS BEGINNING TO FREEZE.
Feb 2, 6:15 PM ESTSNOW 58 N Ellijay, GAEMERGENCY MANAGER REPORTS 4-5 INCHES OF SNOW IN NORTHERN GILMER COUNTY. SLUSHY ROADS STARTING TO FREEZE.
Feb 2, 7:11 PM ESTSNOW 45 N Blairsville, GAPUBLIC RELAYED A REPORT OF 4 INCHES OF SNOW ON THE GROUND NORTH OF BLAIRSVILLE. REPORTING ONLY LIGHT FLAKES AT THE CURRENT TIME.
Feb 2, 8:05 PM ESTSNOW 3.53 Nnw Low Gap Shelter, GASNOW SPOTTER RELAYED A REPORT OF 3.5 INCHES AT THEIR LOCATION. STARTED AS SNOW AT 1...THEN CHANGED TO RAIN AND THEN BACK TO SNOW.
Feb 3, 12:00 AM ESTHEAVY SNOW 3Fort Mountain State Par, GATHE MURRAY COUNTY 911 CENTER REPORTED 2 TO 3 INCHES AT FORT MOUNTAIN. MOST OF THE REST OF THE COUNTY RECEIVED LESS THAN AN INCH. AS OF SUNDAY MORNING...THE MAIN ROADS ARE CLEAR AND FORT MOUNTAIN STATE PARK IS OPEN.
Feb 3, 12:00 AM ESTHEAVY SNOW 4Ellijay, GATHE GILMER COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 4 INCHES OF SNOW ACROSS THE NORTH AND EAST PORTIONSO F THE COUNTIES. AS OF SUNDAY MORNING...THE MAIN ROADS ARE IN GOOD SHAPE...BUT MANY OF THE SIDE ROADS STILL HAVE SLUSH AND ICE.
Feb 3, 12:00 AM ESTHEAVY SNOW 5Blairsville, GATHE UNION COUNTY 911 CENTER REPORTED WIDESPREAD 4-5 INCHES ACROSS THE COUNTY. SEVERAL ROADS ARE STILL SLICK AS OF SUNDAY MORNING.
Feb 3, 12:00 AM ESTHEAVY SNOW 5Blue Ridge, GATHE FANNIN COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 5 INCHES OF SNOW ACROSS THE COUNTY. ROADS ARE IN PRETTY GOOD SHAPE AS OF SUNDAY MORNING.
Feb 3, 12:00 AM ESTHEAVY SNOW 5Camp Merrill, GATHE LUMPKIN COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 4 INCHES ACROSS THE NORTHERN HALF OF THE COUNTY...WITH UP TO 5 INCHES AT THE HIGHEST ELEVATIONS. AS OF SUNDAY MORNING...THERE IS STILL ICE ON ROADS AT HIGHER ELEVATIONS BUT OTHERWISE MOST ROADS ARE IN GOOD
Feb 3, 12:00 AM ESTHEAVY SNOW 5Helen, GATHE WHITE COUNTY EMERGENCY MANAGER REPOPRTED WIDESPREAD 3 TO 4 INCHES ACROSS THE COUNTY...2 TO 3 FURTHER SOUTH...WITH UP TO 5 INCHES AT THE HIGHEST ELEVATIONS. AS OF SUNDAY MORNING...MOST ROADS ARE CLEAR AND OPEN...BUT RICHARD RUSSELL PARKWAY IS CLOSED.
Feb 3, 12:00 AM ESTHEAVY SNOW 5Hiawassee, GATHE TOWNS COUNTY 911 CENTER REPORTED WIDESPREAD 4-5 INCHES OF SNOW FELL ON SATURDAY. MAIN ROADS ARE MOSTLY CLEAR AS OF SUNDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS42 KFFC 021955
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EST SAT FEB 2 2013

GAZ005>009-015-016-030400-
/O.UPG.KFFC.WW.Y.0003.000000T0000Z-130203T0500Z/
/O.NEW.KFFC.WS.W.0003.130202T1955Z-130203T0500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
255 PM EST SAT FEB 2 2013

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR PORTIONS OF THE NORTHEAST GEORGIA
MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...MURRAY...FANNIN...GILMER...UNION AND TOWNS 
  COUNTIES. 

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...2 TO 3 INCHES OF SNOW...WITH ISOLATED AMOUNTS UP
  TO 4 INCHES.

* TIMING...UNTIL MIDNIGHT TONIGHT.

* IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL
  DANGEROUS.

* WINDS...SOUTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ001>004-030000-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-
255 PM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...DADE...WALKER...CATOOSA AND WHITFIELD COUNTIES

* HAZARD TYPES...A MIXTURE OF SLEET AND SNOW AT THE HIGHER 
  ELEVATIONS. 

* ACCUMULATIONS...UP TO 1 INCH OF SNOW.

* TIMING...UNTIL 7 PM EST THIS EVENING.

* IMPACTS...PRIMARILY TRAVEL DIFFICULTIES.

* TEMPERATURES...IN THE LOWER 40S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
554 
WWUS42 KFFC 022044 CCA
WSWFFC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EST SAT FEB 2 2013

GAZ005>009-015-016-030500-
/O.UPG.KFFC.WW.Y.0003.000000T0000Z-130203T0500Z/
/O.COR.KFFC.WS.W.0003.130202T2038Z-130203T0500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
338 PM EST SAT FEB 2 2013

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR PORTIONS OF THE NORTHEAST GEORGIA
MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...MURRAY...FANNIN...GILMER...UNION...TOWNS...
  LUMPKIN...AND WHITE COUNTIES.

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...2 TO 3 INCHES OF SNOW...WITH ISOLATED AMOUNTS UP
  TO 4 INCHES.

* TIMING...UNTIL MIDNIGHT TONIGHT.

* IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL
  DANGEROUS.

* WINDS...SOUTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ001>004-030000-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-
338 PM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...DADE...WALKER...CATOOSA AND WHITFIELD COUNTIES

* HAZARD TYPES...A MIXTURE OF SLEET AND SNOW AT THE HIGHER 
  ELEVATIONS. 

* ACCUMULATIONS...UP TO 1 INCH OF SNOW.

* TIMING...UNTIL 7 PM EST THIS EVENING.

* IMPACTS...PRIMARILY TRAVEL DIFFICULTIES.

* TEMPERATURES...IN THE LOWER 40S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
630 
WWUS42 KFFC 022147
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EST SAT FEB 2 2013

GAZ005>009-015-016-030600-
/O.EXT.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
447 PM EST SAT FEB 2 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS. 

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...3 TO 5 INCHES...WITH ISOLATED AMOUNTS UP TO 6
  INCHES. THE HIGHEST AMOUNTS WILL BE AT ELEVATIONS ABOVE 2500
  FEET.

* TIMING...MODERATE TO HEAVY SNOW THROUGH MIDNIGHT...WITH LIGHT
  SNOW LASTING THROUGH 10 AM SUNDAY MORNING.

* IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL
  DANGEROUS. BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS THROUGH
  SUNDAY MORNING.

* WINDS...NORTHWEST UP TO 5 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...JUST BELOW FREEZING THIS EVENING...DROPPING TO THE
  MID AND UPPER 20S OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ011>014-019>024-030600-
/O.EXB.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/
CHATTOOGA-GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-
HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE
447 PM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR PORTIONS OF NORTH GEORGIA...WHICH IS
IN EFFECT UNTIL 10 AM EST SUNDAY.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...NORTH OF A LINE FROM
  ROME TO GAINESVILLE.

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW...WITH THE HIGHEST AMOUNTS
  AT HIGHER ELEVATIONS.

* TIMING...LIGHT SNOW THROUGH MIDNIGHT...WITH BLACK ICE POSSIBLE
  THROUGH 10 AM SUNDAY MORNING.

* IMPACTS...LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES TONIGHT.
  AFTER THE SNOW ENDS...BLACK ICE MAY FORM CREATING ADDITIONAL
  TRAVEL PROBLEMS THROUGH SUNDAY MORNING.

* WINDS...WEST UP TO 5 MPH.

* TEMPERATURES...IN THE MID TO UPPER 30S THIS EVENING...DROPPING
  TO AROUND FREEZING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ001>004-030600-
/O.EXT.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-
447 PM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* LOCATIONS...DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES.

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...GENERALLY LESS THAN 2 INCHES OF SNOW...WITH THE
  HIGHEST AMOUNTS AT HIGHER ELEVATIONS.

* TIMING...LIGHT SNOW THROUGH MIDNIGHT...WITH BLACK ICE POSSIBLE
  THROUGH 10 AM SUNDAY MORNING.

* IMPACTS...LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES TONIGHT.
  AFTER THE SNOW ENDS...BLACK ICE MAY FORM CREATING ADDITIONAL
  TRAVEL PROBLEMS THROUGH SUNDAY MORNING.

* WINDS...WEST UP TO 5 MPH.

* TEMPERATURES...IN THE UPPER 30S TO NEAR 40 THIS
  EVENING...DROPPING TO AROUND FREEZING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
275 
WWUS42 KFFC 030322
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EST SAT FEB 2 2013

GAZ005>009-015-016-031130-
/O.CON.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1022 PM EST SAT FEB 2 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS.

* HAZARD TYPES...SNOW...ICY ROADS.

* ACCUMULATIONS...NO SIGNIFICANT ADDITIONAL ACCUMULATIONS. 3 TO 5
  INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES FELL EARLIER. WET AND
  SLUSHY ROADS WILL CONTINUE TO FREEZE THROUGH EARLY SUNDAY MORNING.

* TIMING...SNOW FLURRIES AND ICY ROADS LASTING THROUGH 10 AM SUNDAY
  MORNING.

* IMPACTS...FREEZING SLUSH ON ROADWAYS WILL MAKE TRAVEL DANGEROUS.
  FROZEN SLUSH AND BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS
  THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST UP TO 5 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...AROUND FREEZING THIS EVENING...DROPPING TO THE MID
  AND UPPER 20S OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER STORM WARNING IS CONTINUED FOR LINGERING ICY ROAD
CONDITIONS THROUGH SUNDAY MORNING. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ001>004-011>014-019>024-031130-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-DAWSON-
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE
1022 PM EST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* LOCATIONS...DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES.

* HAZARD TYPES...SNOW...ICY ROADS.

* ACCUMULATIONS...NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. GENERALLY
  AN INCH OR LESS OF SNOW FELL EARLIER TODAY. WET ROADS WILL CONTINUE
  TO FREEZE THROUGH EARLY SUNDAY MORNING.

* TIMING...SNOW FLURRIES AND ICY ROADS LASTING THROUGH 10 AM SUNDAY
  MORNING. 

* IMPACTS...FREEZING WATER ON ROADWAYS WILL MAKE TRAVEL DANGEROUS.
  BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS THROUGH SUNDAY
  MORNING. 

* WINDS...WEST UP TO 5 MPH.

* TEMPERATURES...IN THE LOW TO UPPER 30S THIS EVENING...DROPPING TO
  AROUND 30 DEGREES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY IS CONTINUED FOR LINGERING ICY ROAD
CONDITIONS THROUGH SUNDAY MORNING. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
106 
WWUS42 KFFC 031224
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 AM EST SUN FEB 3 2013

GAZ005>009-015-016-031500-
/O.CON.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
724 AM EST SUN FEB 3 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...MURRAY...FANNIN...GILMER...UNION...TOWNS...LUMPKIN
  AND WHITE COUNTIES.

* HAZARD TYPES...SNOW AND ICY ROADS.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO 1 INCH.

* TIMING...UNTIL 10 AM THIS MORNING.

* IMPACTS...HAZARDOUS ROADS CONDITIONS.

* TEMPERATURES...UPPER 20S AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER STORM WARNING IS CONTINUED FOR LINGERING SNOW AND 
HAZARDOUS ROAD CONDITIONS THIS MORNING. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

GAZ001>004-011>014-019>024-031500-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-DAWSON-
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE
724 AM EST SUN FEB 3 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...DADE...WALKER...CATOOSA...WHITFIELD...CHATTOOGA...GORDON...
  FLOYD...BARTOW...CHEROKEE...FORSYTH...HALL AND BANKS.

* HAZARD TYPES...LINGERING LIGHT SNOW AND ICY ROADS.

* ACCUMULATIONS....ADDITIONAL ACCUMULATIONS 1/2 INCH OR LESS.

* TIMING...UNTIL 10 AM THIS MORNING.

* IMPACTS...HAZARDOUS ROAD CONDITIONS.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY IS CONTINUED FOR LINGERING LIGHT
SNOW AND HAZARDOUS ROAD CONDITIONS THIS MORNING. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 12:34 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 2, 12:34 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EST SAT FEB 2 2013

.UPDATE...
/ISSUED AT 1017 AM EST SAT FEB 2 2013/
THE AREA OF SNOW AND SLEET OVER NORTHERN ALABAMA HAS BEEN MAKING
GOOD PROGRESS. WITH TEMPERATURES STILL IN THE MID 20S ON THE RIDGE
LINES IN NORTHWEST GA...WILL NEED TO ADD A WINTER WEATHER ADVISORY.
THIS IS MAINLY FOR THE HIGHER ELEVATIONS WHERE TEMPERATURES WILL
RISE ONLY INTO THE LOWER 30S. THE VALLEYS WILL LIKELY SEE A MIX OF
RAIN/SLEET/SNOW WITH LITTLE ACCUMULATION AS TEMPERATURES SHOULD RISE
INTO THE UPPER 30S AND 40S.

17

&&

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
/ISSUED AT 407 AM EST SAT FEB 2 2013/
BOTH MODELS...THE NAM AND GFS ROTATE MOISTURE THROUGH THE AREA.
HOWEVER...THE NAM HAS A MORE SHALLOW MOISTURE FIELD AND PUSHES IT
THROUGH THE AREA MUCH QUICKER THAN DOES THE GFS. BY 18Z SUNDAY...THE
NAM ALREADY HAS THE DRIER AIR IN PLACE. ON THE OTHER HAND...THE GFS
HAS TWO BOUNDARIES TO MOVE THROUGH. THE FIRST BOUNDARY PUSHES
THROUGH THIS AFTERNOON...GIVING US OUR FIRST SHOT OF PRECIP...WHICH
IS EXPECTED TO BE MAINLY LIQUID...BUT A MIXTURE IS POSSIBLE OVER THE
NORTHERN MOUNTAINS. THEN AS THE SECOND BOUNDARY MAKES IT WAY THROUGH
OVERNIGHT...THE BETTER CHANCE OF SNOW OCCURS OVER THE NORTH AND
MOUNTAINOUS SECTIONS. THE GFS ALSO HAS THE CLOUD COVER LINGERING
MUCH LONGER...CLOUDS TO THE NORTH AND CLOUDS TO THE SOUTH...BUT A
RIDGE OF HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY HAS DRIER
AIR NOSING INTO WEST CENTRAL GEORGIA SUNDAY NIGHT. AS THESE
BOUNDARIES MOVE THROUGH THE AREA...WINDS WILL GO FROM NORTHWEST
AROUND THE DIAL BACK TO NORTHWEST AGAIN SUNDAY NIGHT.

37

.LONG TERM /MONDAY THROUGH FRIDAY/...
/ISSUED AT 407 AM EST SAT FEB 2 2013/
LARGE BROAD UPPER LEVEL TROUGH CONTINUES IN THE EAST THROUGH THE
LONG TERM. THIS UPPER TROUGH KEEPS GA IN NEAR ZONAL WEST TO
NORTHWESTERLY FLOW WITH SEVERAL SHORT WAVES MOVING ACROSS THE AREA.
THE FIRST ONE MOVES THROUGH TUESDAY WITH THE SECOND MOVING THROUGH
THURSDAY INTO FRIDAY. FOR NOW THERE IS VERY LITTLE INSTABILITY WITH
THESE TWO SYSTEM SO WILL CONTINUE WITH A CHANCE TO SLIGHT CHANCE OF
RAIN FOR NOW. THE ONE MOVING THROUGH TUESDAY MAY DROP A BIT OF SNOW
ACROSS THE NORTH GA MOUNTAINS TUESDAY NIGHT BUT ONLY EXPECTING A
DUSTING IF ANYTHING AT ALL. TEMPS IN THE EXTENDED APPEAR TO BE NEAR
SEASONAL NORMS.

01

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS THROUGH THE FORECAST ALL SITES. SYSTEM MOVING THROUGH
NORTH GEORGIA WILL BRING MID LEVEL CLOUDS TO THE FORECAST AREA THIS
AFTERNOON. CIGS WILL DROP TO 4000 TO 5000 FT THIS EVENING AS
MOISTURE AT 850 MB SPREADS ACROSS THE REGION. THIS WILL EXIT LATE
TONIGHT. SKIES WILL GO CLEAR AND REMAIN THAT WAY THROUGH SUNDAY.
WINDS HAVE SHIFTED TO THE SOUTHWEST AND WILL REMAIN ON THE WEST
SIDE. SPEEDS WILL REMAIN BELOW 10 KTS THIS AFTERNOON MOST AREAS.
EXPECT WINDS TO INCREASE TO 15KT GUSTING TO 25KTS BY 15Z SUN.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  33  52  29 /  20  30   0   0
ATLANTA         51  35  53  31 /  20  20   0   0
BLAIRSVILLE     42  31  44  23 /  50  50  10   0
CARTERSVILLE    50  31  51  26 /  30  40   0   0
COLUMBUS        58  39  59  35 /   5  10   0   0
GAINESVILLE     46  33  50  29 /  40  40   0   0
MACON           55  35  60  32 /   5  10   0   0
ROME            48  31  50  26 /  40  40   0   0
PEACHTREE CITY  52  32  55  27 /  20  20   0   0
VIDALIA         61  37  60  36 /   5   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...DADE...WALKER...WHITFIELD.

WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR THE FOLLOWING
ZONES: FANNIN...GILMER...MURRAY...TOWNS...UNION.

&&
Hazardous weather outlook, Feb 2, 12:34 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EST SAT FEB 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031745-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1234 PM EST SAT FEB 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MIX OF SNOW AND SLEET FOR PORTIONS OF FAR NORTH GEORGIA BECOMING
MIX OF RAIN...SNOW...AND SLEET THIS AFTERNOON...THEN BACK TO SNOW
THIS EVENING.

HIGH FIRE DANGER CONDITIONS ARE EXPECTED FOR PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON INTO EARLY EVENING DUE TO THE COMBINATION
OF DRY FUELS AND RELATIVE HUMIDITY OF LESS THAN 25 PERCENT. WINDS
WILL BE SOUTHWEST AT 10-15 MPH.

DISCUSSION...
THERE IS A CHANCE OF LIGHT SNOW AND SNOW MIXED WITH SLEET OR RAIN
TODAY AND TONIGHT ACROSS PARTS OF NORTH GEORGIA. PRECIPITATION
WILL START AS MOSTLY SNOW AND SLEET ACROSS THE FAR NORTH...
BECOMING MAINLY RAIN LATER THIS AFTERNOON BEFORE MIXING WITH OR
CHANGING TO SNOW ONCE AGAIN AS WE HEAD INTO THE EVENING. THE
HIGHER ELEVATIONS COULD SEE A MIX OF SNOW...SLEET...AND RAIN
INCLUDING THE AFTERNOON PERIOD. THE PRECIPITATION TOTALS ARE
EXPECTED TO BE LIGHT WITH MOST AREAS SEEING NO ACCUMULATIONS. A
DUSTING OF AROUND A QUARTER OF AN INCH OF SNOW IS POSSIBLE ACROSS
THE FAR NORTH WITH AROUND AN INCH POSSIBLE IN HIGHER ELEVATIONS OF
THE NORTH GEORGIA MOUNTAINS BEFORE THE SNOW ENDS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COUPLE OF WEAK UPPER LEVEL DISTURBANCE WILL BRING MAINLY SHOWERS
TO THE AREA ON TUESDAY AND AGAIN ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Feb 2, 1:51 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SNOW             CHERRY LOG              34.79N 84.39W
02/02/2013  E2.0 INCH        GILMER             GA   PUBLIC

            UP TO 2 INCHES SNOW ACCUMULATION SO FAR.

&&

ABAKER
Local storm report, Feb 2, 2:10 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     SNOW             2 N BLAIRSVILLE         34.90N 83.96W
02/02/2013  E1.5 INCH        UNION              GA   PUBLIC

            PUBLIC RELAYED A REPORT OF 1.5 INCHES OF SNOW JUST NORTH
            OF BLAIRSVILLE. CALLER REPORTED THAT THE SNOW WAS
            CHANGING OVER TO RAIN AND SLEET.

&&

AGIBBS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 4:23 PM ESTRiver Flood WarningFFCFloyd67 hr

Nearby

Winter Storm Warnings in Georgia, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.